MAUDE Adverse Event Report: EXACTECH, INC. TALAR TRIAL SCREW; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TALAR TRIAL SCREW; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 351-90-04
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during surgical use, the surgeon faced a flattened and hard bone.While placing the talar trial it was noticed that the talar trial showed non-optimal positioning.After repositioning the talar trial, the surgeon had to use more force to screw it in.While screwing it in, the screw broke.The surgeon decided not to remove the screw to prevent the bone from further damage after two attempts of setting the screw.There was no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H3: the broken talar trial screw reported may have been the result of applying a bending moment while drilling into the talus, allowing it to fracture.However, this cannot be confirmed as the device was not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6.

Brand Name
TALAR TRIAL SCREW
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16885688
Report Number1038671-2023-00922
Device Sequence Number6174207
Product Code HSN
UDI-Device Identifier10885862301505
UDI-Public10885862301505
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number351-90-04
Device Catalogue Number351-90-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer07/13/2023
01/27/2026
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date07/25/2023
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown